Munich Personal RePEc Archive

Ranking income distributions using the Geometric Mean and a related general measure

Moore, Robert E. (1996): Ranking income distributions using the Geometric Mean and a related general measure. Published in: Southern Economic Journal , Vol. 63, No. 1 (July 1996): pp. 69-75.

[img]
Preview
PDF
MPRA_paper_10171.pdf

Download (1632Kb) | Preview

Abstract

This paper illustrates the usefulness of a generalized welfare measure for ranking income distributions that are unordered by stochastic dominance and illuminates the properties of the measure. Other welfare criteria such as the arithmetic mean and Rawls criteria are special cases of this generalized measure. This generalized welfare measure illustrates that use of these special cases involves a subjective judgment by the observer of the relative importance of equity preference to efficiency preference.

UB_LMU-Logo
MPRA is a RePEc service hosted by
the Munich University Library in Germany.